Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Liquid discharge from site of tooth extraction, diarrhoea. Taking pain killers, antibiotics. How to get relief?

I just got my tooth extracted 3 days ago. I am taking painkillers and antibiotics for it. But after a day I experienced diarrhea . I have observed that there is some weird liquid coming out from the portion where my teeth is extracted. Please help me Doc. I want to know what is the problem with me and what I will do to e well. Here is my email: YYYY@YYYY Thanks
Asked On : Mon, 13 Aug 2012
Answers:  4 Views:  259
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi there,

Most likely you could be having antibiotic associated diarrhoea. Antibiotics sometimes mess with the normal good bacteria that exists in our intestines and cause diarrhoea.You could take VIZYLAC (lactic acid bacillus), one capsule 2 times a day. This might help bring down the diarrhoea. Preferably take the medications after food unless your doctor has specified that it has to be taken before food.

The liquid discharge should come down in another 2-3 days, once the course of antibiotics gets over. In case it is persisting after 3 days, please visit your dentist.

Rehydrate yourself by drinking plenty of fluids.

Hope this helps.

Dr. Divya Kuttikrishnan
Answered: Mon, 13 Aug 2012
I find this answer helpful
Dentist Dr. Supriya Gupta's  Response
According to your problem, i think it is a dry socket called alveolar osteitis(healing disturbance of extraction socket).Its a very painful condition. It is more common after 3-5 days after extraction. As you told me , there is liquid discharge from the site of extraction, called supporative osteitis(pus discharge) So, don't stop antibiotic course. Go back to your dentist, he'll give you dressing of zinc oxide, eugenol(clove oil). also do warm saline rinses 3-4 times a day.always keep your healing site can also use antiseptic mouthwash.
Have a nice time... take care
Answered: Tue, 14 Aug 2012
I find this answer helpful
Dentist, Prosthodontics Dr. Shivangi Gajwani Jain's  Response
After tooth extraction, it takes a couple of days for healing to occur. Diarrhea may have occured due to the medicines you are taking for which you can take medicines prescribed by your physician. As a home remedy you can have isabgol along with bananas which will help your stomach to settle down. It is a very common side effect of some of the strong antibiotics.
I would suggest you to use warm saline gargles 3-4 times/day as that will help in healing. You should also use a chlorhexidine mouthwash twice / day to further make sure that local infection does not take root at the extraction site. If the condition deteriorates i would strongly recommend you to visit your doctor.
Answered: Tue, 14 Aug 2012
I find this answer helpful
Dentist Dr. Varun Mishra's  Response
hello and welcome to hcm,
as for some patients, antibiotic causes cramps in the stomach and disturbance in the routine process of bowel movements leading to diarrhea.
take one ranitidine tab along with the course of antibiotics, you will be good.
for the liquid coming out from extraction site, the reason, may be you have irritated the site with tongue, finger or toothbrush.
do warm saline gargles and do not touch the area.
if the problem persist, then visit the dentist asap.

Answered: Tue, 14 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor